Alert archive / Pennsylvania / River Flood Warnings in 2011

River Flood Warning 8, NWS Pittsburgh, PA

February 28, 2011Allegheny County, Pennsylvania

NWS Pittsburgh, PA issued this river flood warning at Feb 28, 2011, 10:34 PM EST for Allegheny County, Pennsylvania. It took effect at Mar 1, 2011, 6:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2011, 10:34 PM EST (03:34 UTC)
In effect from
Mar 1, 2011, 6:00 AM EST
Expired
Mar 1, 2011, 1:44 PM EST
In force
8 hr
Issued by
NWS Pittsburgh, PA
Flood severity
Minor

County Allegheny County, PA

The radar

The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Allegheny River at C.W. Bill Young Lock and Dam (ACMP1).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03049640, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

468 
WGUS41 KPBZ 010334
FLWPBZ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1034 PM EST MON FEB 28 2011

...THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... 

  OHIO RIVER AT PITTSBURGH AFFECTING ALLEGHENY COUNTY
  ALLEGHENY RIVER AT RIMER AFFECTING ARMSTRONG AND CLARION COUNTIES
  ALLEGHENY RIVER AT MOSGROVE AFFECTING ARMSTRONG COUNTY
  ALLEGHENY RIVER AT NATRONA AFFECTING ALLEGHENY AND WESTMORELAND 
  COUNTIES
  ALLEGHENY RIVER AT CW BILL YOUNG DAM AFFECTING ALLEGHENY COUNTY
 
. THE ALLEGHENY RIVER WILL RISE SHARPLY OVERNIGHT AND IS FORECAST TO FLOOD
AT RIMER, MOSGROVE, NATRONA, AND CW BILL YOUNG DAM WHICH IS AT ACMETONIA.  
THE OHIO RIVER AT THE POINT IN PITTSBURGH WILL ALSO FLOOD LATER TUESDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER
DEVELOPMENTS. 

&&

PAC003-011134-
/O.NEW.KPBZ.FL.W.0004.110301T2100Z-110302T1200Z/
/PTTP1.1.ER.110301T2100Z.110302T0000Z.110302T0600Z.NO/
1034 PM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OHIO RIVER AT PITTSBURGH.
* FROM TUESDAY AFTERNOON TO WEDNESDAY MORNING...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 10:00 PM MONDAY THE STAGE WAS 18.0 FEET. 
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 25.2 FEET BY TUESDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 25.0 FEET...THE PARKWAY CENTRAL IS CLOSED BY FLOODING

$$

PAC003-031-011134-
/O.NEW.KPBZ.FL.W.0005.110301T1000Z-110302T0000Z/
/RMRP1.1.ER.110301T1000Z.110301T1200Z.110301T1800Z.UU/
1034 PM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ALLEGHENY RIVER AT RIMER.
* FROM EARLY TUESDAY MORNING TO TUESDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:00 PM MONDAY THE STAGE WAS 17.5 FEET. 
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TUESDAY AND CONTINUE TO
  RISE TO NEAR 19.1 FEET BY LATER TUESDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY TUESDAY AFTERNOON.
* IMPACT...AT 19.0 FEET...LOCK WALLS OVERTOPPED.

$$

PAC003-011134-
/O.NEW.KPBZ.FL.W.0006.110301T1100Z-110301T2200Z/
/MOSP1.1.ER.110301T1100Z.110301T1200Z.110301T1600Z.NO/
1034 PM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ALLEGHENY RIVER AT MOSGROVE.
* FROM TUESDAY MORNING TO TUESDAY AFTERNOON...OR UNTIL THE WARNING IS
  CANCELLED.
* AT  9:45 PM MONDAY THE STAGE WAS 17.7 FEET. 
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE EARLY TUESDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 19.1 FEET TUESDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY NOON TUESDAY.
* IMPACT...AT 20.0 FEET...WATER BEGINS TO RISE ON TO THE ROAD ALONG 
  THE RIVER IN TEMPLETON PA.

$$

PAC003-129-011134-
/O.NEW.KPBZ.FL.W.0007.110301T1600Z-110302T1400Z/
/NATP1.1.ER.110301T1600Z.110302T0000Z.110302T0800Z.NO/
1034 PM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ALLEGHENY RIVER AT NATRONA.
* FROM TUESDAY MORNING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS
  CANCELLED.
* AT 10:15 PM MONDAY THE STAGE WAS 17.0 FEET. 
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE TUESDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 21.8 FEET BY TUESDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 21.5 FEET...THE NATRONA WATER COMPANY IS AFFECTED.

$$

PAC003-011133-
/O.NEW.KPBZ.FL.W.0008.110301T1100Z-110302T1900Z/
/ACMP1.1.ER.110301T1100Z.110302T0000Z.110302T1300Z.NO/
1034 PM EST MON FEB 28 2011

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ALLEGHENY RIVER AT CW BILL YOUNG DAM.
* FROM TUESDAY MORNING TO WEDNESDAY AFTERNOON...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 10:15 PM MONDAY THE STAGE WAS 15.0 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE 
  TO RISE TO NEAR 18.1 FEET BY TUESDAY EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 18.0 FEET...NAVIGATION SUSPENDED, LOCK OUT OF SERVICE.

$$
4 follow-up statements
604 
WGUS41 KPBZ 011025
FLWPBZ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
525 AM EST TUE MAR 1 2011

  OHIO RIVER AT PITTSBURGH AFFECTING ALLEGHENY COUNTY
  ALLEGHENY RIVER AT RIMER AFFECTING ARMSTRONG AND CLARION COUNTIES
  ALLEGHENY RIVER AT MOSGROVE AFFECTING ARMSTRONG COUNTY
  ALLEGHENY RIVER AT NATRONA AFFECTING ALLEGHENY AND WESTMORELAND 
  COUNTIES
  ALLEGHENY RIVER AT CW BILL YOUNG DAM AFFECTING ALLEGHENY COUNTY
 
.  AREAS ALONG THE ALLEGHENY RIVER ARE STILL FORCAST TO REACH FLOOD
STAGE BY THIS AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER
DEVELOPMENTS. 

&&

PAC003-011825-
/O.CON.KPBZ.FL.W.0004.110301T2100Z-110302T1200Z/
/PTTP1.1.ER.110301T2100Z.110302T0000Z.110302T0600Z.NO/
525 AM EST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR 
  THE OHIO RIVER AT PITTSBURGH.
* FROM THIS AFTERNOON TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  5:00 AM TUESDAY THE STAGE WAS 22.2 FEET. 
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 25.2 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW.
* IMPACT...AT 25.0 FEET...THE PARKWAY CENTRAL IS CLOSED BY FLOODING

$$

PAC003-031-011825-
/O.CON.KPBZ.FL.W.0005.000000T0000Z-110302T0000Z/
/RMRP1.1.ER.110301T1150Z.110301T1200Z.110301T1800Z.UU/
525 AM EST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR 
  THE ALLEGHENY RIVER AT RIMER.* AT  5:00 AM TUESDAY THE STAGE WAS
17.9 FEET. 
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 19.1 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY THIS AFTERNOON.
* IMPACT...AT 19.0 FEET...LOCK WALLS OVERTOPPED.

$$

PAC003-011825-
/O.CON.KPBZ.FL.W.0006.110301T1100Z-110301T2200Z/
/MOSP1.1.ER.110301T1100Z.110301T1200Z.110301T1600Z.NO/
525 AM EST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR 
  THE ALLEGHENY RIVER AT MOSGROVE.
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:45 AM TUESDAY THE STAGE WAS 18.2 FEET. 
* FLOOD STAGE IS 19.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 19.1 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY LATE THIS MORNING.
* IMPACT...AT 20.0 FEET...WATER BEGINS TO RISE ON TO THE ROAD ALONG 
  THE RIVER IN TEMPLETON PA.

$$

PAC003-129-011825-
/O.CON.KPBZ.FL.W.0007.110301T1600Z-110302T1400Z/
/NATP1.1.ER.110301T1600Z.110302T0000Z.110302T0800Z.NO/
525 AM EST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR 
  THE ALLEGHENY RIVER AT NATRONA.
* FROM THIS MORNING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  4:15 AM TUESDAY THE STAGE WAS 19.1 FEET. 
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 21.8 FEET BY THIS EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY TOMORROW.
* IMPACT...AT 21.5 FEET...THE NATRONA WATER COMPANY IS AFFECTED.

$$

PAC003-011825-
/O.CON.KPBZ.FL.W.0008.110301T1100Z-110302T1900Z/
/ACMP1.1.ER.110301T1100Z.110302T0000Z.110302T1300Z.NO/
525 AM EST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR 
  THE ALLEGHENY RIVER AT CW BILL YOUNG DAM.
* UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  4:15 AM TUESDAY THE STAGE WAS 16.4 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 18.1 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW MORNING.
* IMPACT...AT 18.0 FEET...NAVIGATION SUSPENDED, LOCK OUT OF SERVICE.

$$
609 
WGUS81 KPBZ 011405
FLSPBZ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
905 AM EST TUE MAR 1 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...
 
  ALLEGHENY RIVER AT NATRONA AFFECTING ALLEGHENY AND WESTMORELAND 
  COUNTIES
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...
 
  ALLEGHENY RIVER AT CW BILL YOUNG DAM AFFECTING ALLEGHENY COUNTY 
 
.THE ALLEGHENY RIVER AT NATRONA IS NOW FORECAST TO CREST ABOUT ONE
FOOT BELOW FLOOD STAGE. FLOOD STAGE AT NATRONA IS 21 FEET.

THE ALLEGHENY RIVER AT C W BILL YOUNG LOCK AND DAM IS FORECAST TO
CREST NEAR FLOOD STAGE THIS EVENING. FLOOD STAGE IS 17 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER
DEVELOPMENTS. 

&&

PAC003-129-011435-
/O.CAN.KPBZ.FL.W.0007.000000T0000Z-110302T1400Z/
/NATP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
905 AM EST TUE MAR 1 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE ALLEGHENY RIVER AT NATRONA.
* AT  8:15 AM TUESDAY THE STAGE WAS 19.5 FEET. 
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 
  19.9 FEET THIS AFTERNOON. 
* IMPACT...AT 21.0 FEET...LOCK WALLS OVERTOPPED.

$$

PAC003-012205-
/O.EXT.KPBZ.FL.W.0008.000000T0000Z-110302T0600Z/
/ACMP1.1.ER.110301T2300Z.110301T2300Z.110302T0000Z.NO/
905 AM EST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE ALLEGHENY RIVER AT CW BILL YOUNG DAM.
* AT  8:15 AM TUESDAY THE STAGE WAS 16.6 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  EVENING.
* IMPACT...AT 17.7 FEET...BASEMENT FLOODING BEGINS IN NEW KENSINGTON.

$$
952 
WGUS81 KPBZ 011526
FLSPBZ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
1026 AM EST TUE MAR 1 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA... 
  OHIO RIVER AT PITTSBURGH AFFECTING ALLEGHENY COUNTY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA..
  ALLEGHENY RIVER AT CW BILL YOUNG DAM AFFECTING ALLEGHENY COUNTY 
 
.  THE RIVER LEVEL AT THE POINT IS STILL RISING AND WILL COONTINUE TO
RISE TO JUST ABOVE FLOOD STAGE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER
DEVELOPMENTS. 

&&

PAC003-012326-
/O.EXT.KPBZ.FL.W.0004.110302T0000Z-110302T0600Z/
/PTTP1.1.ER.110302T0000Z.110302T0000Z.110302T0000Z.NO/
1026 AM EST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE OHIO RIVER AT PITTSBURGH.
* FROM THIS EVENING TO LATE TONIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 10:00 AM TUESDAY THE STAGE WAS 23.8 FEET. 
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  EVENING.
* IMPACT...AT 25.0 FEET...THE PARKWAY CENTRAL IS CLOSED BY FLOODING

$$

PAC003-012326-
/O.CON.KPBZ.FL.W.0008.000000T0000Z-110302T0600Z/
/ACMP1.1.ER.110301T2300Z.110301T2300Z.110302T0000Z.NO/
1026 AM EST TUE MAR 1 2011

THE FLOOD WARNING CONTINUES FOR
  THE ALLEGHENY RIVER AT CW BILL YOUNG DAM.
* AT  9:15 AM TUESDAY THE STAGE WAS 16.6 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  EVENING.
* IMPACT...AT 17.7 FEET...BASEMENT FLOODING BEGINS IN NEW KENSINGTON.

$$
424 
WGUS81 KPBZ 011844
FLSPBZ
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PITTSBURGH PA
144 PM EST TUE MAR 1 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...
 
  ALLEGHENY RIVER AT CW BILL YOUNG DAM AFFECTING ALLEGHENY COUNTY
 
.THE ALLEGHENY RIVER AT CW BILL YOUNG LOCK AND DAM CRESTED AT 16.7
FEET AND WILL CONTINUE TO FALL. FLOOD STAGE IS 17 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE
BE DEEPER THAN IT APPEARS. STAY TUNED TO NOAA WEATHER RADIO FOR LATER
DEVELOPMENTS. 

&&

PAC003-011914-
/O.CAN.KPBZ.FL.W.0008.000000T0000Z-110302T0600Z/
/ACMP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
144 PM EST TUE MAR 1 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE ALLEGHENY RIVER AT CW BILL YOUNG DAM.
* AT  1:15 PM TUESDAY THE STAGE WAS 16.5 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 16.7 FEET.  THE 
  RIVER WILL CONTINUE TO FALL TO 14.9 FEET BY TOMORROW MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Feb 28, 8:24 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Feb 28, 8:24 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
824 PM EST MON FEB 28 2011

.SYNOPSIS...
CLOUD COVER WILL DECREASE OVERNIGHT AS DRIER AIR MOVES IN. HIGH
PRESSURE WILL PROVIDE FOR DRY AND SEASONABLY COOL CONDITIONS FOR
TUESDAY THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
PRECIP HAS ENDED AND CLOUDS ARE QUICKLY DISSIPATING FROM THE NORTH
AS MUCH DRIER AND COLDER AIR MOVES SOUTHWARD. LOW AND MID LEVEL
FLOW IS OUT OF THE NORTH, SO EXPECT THE CLEARING LINE TO PUSH
THROUGH THE ENTIRE AREA BY MIDNIGHT. THERE WILL BE SOME SCT CU
FROM TIME TO TIME. LOWERED OVERNIGHT TEMPS A DEGREE OR TWO, AS
SKIES ARE CLEARING FASTER THAN PREVIOUSLY FORECASTED.

SFC WINDS WILL CONTINUE TO WEAKEN OVERNIGHT.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
DRY AND SEASONABLY COOL CONDITIONS WILL PREVAIL FOR TUESDAY NIGHT
THROUGH THURSDAY UNDER ZONAL FLOW ALOFT. PRECIP ASSOCIATED WITH
A WEAK SHORTWAVE CROSSING THE GREAT LAKES WEDNESDAY WILL REMAIN
TO THE NORTH...WITH SOME ADDITIONAL CLOUDS NORTH OF PITTSBURGH.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
SURFACE HIGH PRESSURE IS FORECAST TO SLIDE ACROSS THE GREAT LAKES
INTO NEW ENGLAND BY FRIDAY BRINGING DRY WEATHER. A SLOW MOVING
SYSTEM WILL APPROACH FROM THE MS VALLEY BY LATE FRIDAY SPREADING
MOISTURE AND PRECIPITATION INTO THE REGION FOR THE WEEKEND. INITIAL
SURFACE LOW IS PROGGED TO PUSH INTO THE EASTERN GREAT LAKES EARLY
SATURDAY...WITH A SECOND WAVE RIDING ALONG THE FRONT INTO THE UPPER
OH VALLEY LATE IN THE WEEKEND.

RAIN SHOWERS SHOULD MIX WITH SNOW BEFORE ENDING LATE SUNDAY NIGHT AS
COLDER AIR MOVES IN BEHIND THE SYSTEM.

TEMPERATURES ARE EXPECTED TO BE 5 AND 10 DEGREES ABOVE NORMAL
THROUGH THE WEEKEND...COOLING TO NEAR NORMAL MONDAY.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
SURFACE WAVE ALONG FRONTAL BOUNDARY WILL CONTINUE TO PUSH EASTWARD
ACROSS SOUTHWEST PA/NORTHERN WV DURING THE REST OF THIS
AFTERNOON...TAKING ANY LINGERING PRECIPITATION WITH IT.

MVFR CEILINGS WITH AREAS OF IFR ARE FORECAST TO PERSIST ACROSS THE
TERMINALS BEHIND THE COLD FRONT THROUGH EARLY TONIGHT...WITH LOW
CEILINGS EXPECTED TO BECOME SCATTERED MAINLY AFTER 06Z TONIGHT.

SURFACE RIDGE WILL BUILD IN LATE TONIGHT AND TUESDAY BRINGING DRIER
AIR AND GENERALLY VFR CONDITIONS. A WEAK SHORTWAVE WILL CROSS THE
GREAT LAKES WEDNESDAY WITH THE POTENTIAL FOR MVFR RESTRICTIONS
ACROSS NORTHERN TERMINALS. HIGH PRESSURE SLIDING FROM THE GREAT
LAKES INTO NEW ENGLAND THURSDAY AND FRIDAY SHOULD MAINTAIN VFR
WEATHER.

SLOW MOVING LOW PRESSURE SYSTEM APPROACHING FROM THE MS VALLEY IS
EXPECTED TO BRING PRECIPITATION AND THE LIKELIHOOD FOR RESTRICTIONS
OVER THE WEEKEND.

&&

.HYDROLOGY...
1 TO 2 INCHES OF RAIN FELL WITH THE EXITING LOW...WITH THE
HEAVIEST AMOUNTS FROM THE PIT METRO NORTHWARD. THIS WIDESPREAD
RAINFALL ON TOP OF THE RECENT 0.75 TO 1.40 INCHES OF RAIN FROM THE
END OF LAST WEEK...AND THE MELTING SNOWPACK...HAS RESULTED IN
FLOODING OF STREAMS AND CREEKS. NUMEROUS AREAL FLOOD WARNINGS ARE
IN EFFECT THROUGH THIS AFTERNOON FROM THE PITTSBURGH METRO AREA
NORTH AND EAST. IN ADDITION...LARGER RIVERS ARE EXPERIENCING OR
WILL EXPERIENCE SIGNIFICANT RISES. REFER TO THE LATEST RIVER
FLOOD WATCHES...WARNINGS AND ADVISORIES FOR SPECIFIC DETAILS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Feb 28, 2:50 PM EST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
250 PM EST MON FEB 28 2011

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-012000-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
250 PM EST MON FEB 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Feb 28, 8:19 PM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
819 PM EST MON FEB 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     FLOOD            CARROLLTON              40.58N 81.09W
02/28/2011                   CARROLL            OH   EMERGENCY MNGR

            SANDY CREEK FLOODING RIVERVIEW DRIVE.

0814 PM     FLOOD            NEW CASTLE              41.00N 80.35W
02/28/2011                   LAWRENCE           PA   EMERGENCY MNGR

            NASHUA CREEK FLOODING IN NASHUA. ALSO KINGS CHAPLE ROAD
            CLOSED IN NESHANOCK.

&&

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 9:13 PM ESTRiver Flood WarningPBZClarion, Forest, Jefferson8 hr
Feb 28, 10:34 PM ESTRiver Flood WarningPBZAllegheny16 hr
Feb 28, 10:34 PM ESTRiver Flood WarningPBZAllegheny, Clarion8 hr
Feb 28, 10:34 PM ESTRiver Flood WarningPBZAllegheny8 hr
Feb 28, 10:34 PM ESTRiver Flood WarningPBZAllegheny, Westmoreland11 hr

Nearby

River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.